Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS Raleigh, NC

May 14, 2011Durham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 14, 2011, 2:32 PM EDT for Durham County, Orange County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2011, 2:32 PM EDT (18:32 UTC)
Expired
May 14, 2011, 3:15 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:46 PM EDTHAIL 0.755 Ese Hillsborough, NCDIME SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WUUS52 KRAH 141832
SVRRAH
NCC063-135-141915-
/O.NEW.KRAH.SV.W.0079.110514T1832Z-110514T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 315 PM EDT

* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF HILLSBOROUGH...MOVING
  NORTHEAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBOROUGH...
  SCHLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3623 7886 3591 7906 3600 7916 3624 7913
      3624 7887
TIME...MOT...LOC 1832Z 204DEG 16KT 3602 7908

$$

ELLIS
2 follow-up statements
374 
WWUS52 KRAH 141842
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SAT MAY 14 2011

NCC063-135-141915-
/O.CON.KRAH.SV.W.0079.000000T0000Z-110514T1915Z/
DURHAM NC-ORANGE NC-
242 PM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN ORANGE AND NORTHWESTERN DURHAM COUNTIES...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HILLSBOROUGH...MOVING NORTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SCHLEY AND ROUGEMONT.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3623 7886 3591 7906 3606 7912 3624 7913
      3624 7887
TIME...MOT...LOC 1842Z 204DEG 16KT 3606 7906

$$

ELLIS
568 
WWUS52 KRAH 141856
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SAT MAY 14 2011

NCC063-135-141915-
/O.CON.KRAH.SV.W.0079.000000T0000Z-110514T1915Z/
DURHAM NC-ORANGE NC-
256 PM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN ORANGE AND NORTHWESTERN DURHAM COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ROUGEMONT...OR 10 MILES NORTHEAST OF HILLSBOROUGH...MOVING NORTHEAST
AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3624 7887 3623 7886 3598 7901 3599 7903
      3624 7902
TIME...MOT...LOC 1856Z 204DEG 16KT 3618 7898

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:30 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 14, 1:30 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EDT SAT MAY 14 2011

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL REMAIN TO OUR WEST TODAY...THEN DRIFT
SLOWLY EAST ACROSS CENTRAL NORTH CAROLINA SUNDAY AND SUNDAY
NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1010 AM...

AVAILABLE POTENTIAL ENERGY DOWN FROM FRIDAY AND LAST NIGHT... TO
LESS THAN 2000 JOULES. FREEZING LEVELS DOWN A COUPLE THOUSAND
FEET...GENERALLY AT 11000 FEET THIS AFTERNOON. A LOW WETBULB ZERO
RANGING FROM UNDER 9000 FEET WEST TO NEAR 10000 FEET EAST. SEVERE
HAIL THREAT BETTER THAN FRIDAY WITH WET MICROBURST THREAT
CONTINUING. CONVECTION SHOULD START A FEW HOURS EARLIER THAN
FRIDAY WITH LOWER CONVECTIVE TEMPEATURES FORECAST. I LIKE THE NAM
DEPICTION OF ENHANCED LOW LEVEL JET DEVELOPING TONIGHT WHERE THE
PRESSURE GRADIENT SLIGHTLY HIGHER... NEAR AND EAST OF HIGHWAY ONE.
RESULTING LOW LEVEL ADVECTION WHICH WILL STEEPEN LOW LEVEL LAPSE
RATES... ALLOWING FOR PERSISTENT POTENTIALLY SEVERE STORMS WELL
PAST MIDNIGHT IN THIS AREA. THE GFS AND ECMWF ARE AGGRESSIVE IN
BRINGING MID LEVEL DRYING TO THE AREA TONIGHT WITH THE NAM BARELY
DRYING THE SOUTH CAROLINA BORDER AT SUNRISE SUNDAY. WATER VAPOR
SUGGESTS THE GFS AND ECMWF PERHAPS CORRECT. IF THE 12Z NAM
CONFIRMS... THE SEVERE THREAT TONIGHT MAY BE SWEPT FROM THE AREA
SOUTHWEST TO NORTHEAST A BIT EARLIER THAN STATED ABOVE... BUT
STILL PERSISTING PAST MIDNIGHT.

OTHERWISE FORECAST IN GENERAL IN GOOD SHAPE. TEMPERATURES WILL
AGAIN BE SLOW TO RISE IN THE NORTHWEST AND CLOSE TO THE VIRGINIA
BORDER DUE TO PERSISTENT LOW CLOUDINESS. TEMPERATURES A LITTLE
WARMER NORTHWEST (UPPER 70S) THAN FRIDAY WITH A BIT MORE SUNSHINE.
ELSEWHERE TEMPERATURES NOT FAR FROM FRIDAY... AT NEAR 80 TO MID
80S. LOW TEMPERATURES NEAR TO A BIT COOLER THAN THIS MORNING...
WITH A FEW UPPER 50S... BUT LOWER 60S MORE COMMON.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 130 PM SATURDAY...

CUTOFF LOW WILL REMAIN IN THE OHIO VALLEY VICINITY AS THE OMEGA
BLOCKING PATTERN PERSISTS INTO THE EARLY PART OF THE WEEK. A
DISTINCT SHORT WAVE WAS VISIBLE OVER THE UPPER MIDWEST...WESTERN
DAKOTAS...ON WATER VAPOR IMAGERY AND IN ANALYSIS THIS MORNING. THE
LATEST MODEL ITERATIONS MAINTAIN THE INTEGRITY AND IDENTITY OF THIS
SHORT WAVE AS IT SLIDES DOWN THE RIDGE AND AROUND THE CUTOFF...
BEFORE BEING ABSORBED INTO THE LOW LATE MONDAY. INSOLATION IS
EXPECTED TO BE WEAK AT BEST...AND WITH THE COOL TROF AXIS INCHING
EAST...HIGH TEMPS WILL STALL IN LOW 70S NORTHWEST TO UPPER 70S SOUTH
AND EAST.

HOW FAR SOUTH THE INCOMING SHORT WAVE AND ACCOMPANYING DYNAMIC
SUPPORT PROGRESSES BEFORE BEING INCORPORATED INTO THE LARGER PATTERN
WILL ULTIMATELY DETERMINE THE TIMING AND PLACEMENT FOR BETTER
CONVECTIVE COVERAGE MONDAY AND MONDAY NIGHT. THIS TIMING WOULD FAVOR
MONDAY EVENING AND THROUGH THE OVERNIGHT AS PROGGED AT THIS
TIME...THUS WILL HAVE SLIGHT CHANCES FOR SHOWERS THROUGH MONDAY
AFTERNOON...INCREASING TO HIGH CHANCES FOR SHOWERS AND SCATTERED
THUNDER IN THE EVENING THROUGH EARLY OVERNIGHT PERIOD. MINS MONDAY
NIGHT WILL BE IN THE MID 50S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 130 PM SATURDAY...

TUESDAY AND WEDNESDAY...CHANCES FOR RAIN WILL BE WELL ABOVE
CLIMATOLOGICAL NORMS AND CONVECTION WILL BE MORE WIDESPREAD IN THE
LATE DAY FOLLOWING A TYPICAL DIURNAL PATTERN. BUT...UNCERTAINTY IN
THE PROXIMITY AND DETAILS OF THE DYNAMICS CIRCLING THE PERSISTENT
UPPER CUTOFF MAKE PINNING DOWN TIMING FOR ENHANCED CONVECTION
GUESSWORK. WILL MAINTAIN A SLIGHT CHANCE IN THE OVERNIGHT TO CHANCE
POP IN THE AFTERNOON AND EVENING BOTH DAYS. WITH NO CHANGE IN
AIRMASS THROUGH THE PERIOD...HIGH TEMPS WILL TREND SLIGHTLY BELOW
NORMAL...70 TO 75 BOTH DAYS...WHILE MINS WILL BE TEMPERED BY CLOUD
COVERAGE AND HIGH HUMIDITY...MID 50S.

THURSDAY THROUGH SATURDAY...THE OVERALL BLOCKING PATTERN SHOWS SLOW
TRANSLATION EAST AND THE UPPER LOW WOULD BE EITHER LIFTING OUT OR
NUDGED EAST...PUTTING US UNDER A LOW AMPLITUDE UPPER RIDGE WITH
NORTHWEST FLOW THURSDAY THROUGH SATURDAY. THIS WILL DECREASE...BUT
NOT COMPLETELY ELIMINATE...THE CHANCES FOR MAINLY DIURNAL PRECIP
INTO THE WEEKEND. REDUCED CLOUD COVERAGE WILL ALLOW THE AIRMASS TO
GRADUALLY WARM A LITTLE MORE EACH DAY...REACHING THE MID 70S TO
LOWER 80S ON SATURDAY. MINS WILL BE IN THE 50S.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
AS OF 650 AM SATURDAY...

AREAS OF VISIBILITY BELOW A HALF MILE OVER THE COASTAL PLAIN AND
SANDHILLS INCLUDING KFAY AND KRWI WILL LIFT/DISSIPATE BETWEEN 8 AND
10 AM. OTHERWISE STRATUS OVER THE WESTERN AND SOUTHERN PIEDMONT
EARLY THIS MORNING SHOULD SLOWLY LIFT THIS MORNING.

THE APPROACH OF A TROUGH IN THE MID LEVELS OF THE ATMOSPHERE
INTERACTING WITH THE MOIST UNSTABLE AIR MASS OVER CENTRAL NC WILL
TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...LASTING THROUGH THIS EVENING. PEAK COVERAGE SHOULD
BE BETWEEN 3 PM AND 10 PM. THE STRONGER STORMS WILL PRODUCE WIND
GUSTS NEAR 50 MPH AND HAIL TO THE SIZE OF QUARTERS.

ANOTHER BOUT OF STRATUS AND FOG EXPECTED LATE TONIGHT INTO
EARLY SUNDAY MORNING. SCATTERED CONVECTION EXPECTED SUNDAY
AFTERNOON. THOUGH COVERAGE MAY NOT BE AS WIDESPREAD AS
SATURDAY...THE STORMS MAY BE A LITTLE STRONGER.

SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED EACH AFTERNOON AND
EVENING MONDAY THROUGH WEDNESDAY. SOME MVFR FOG POSSIBLE EACH
MORNING WITHIN A FEW HOURS OF SUNRISE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...RLH
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, May 14, 6:03 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
603 AM EDT SAT MAY 14 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-150930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
603 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS
EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. THE SEVERE WEATHER THREAT
WILL BE GREATEST BETWEEN 1 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE
HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. THE
SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 4 PM AND 10 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, May 14, 12:29 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1229 PM EDT SAT MAY 14 2011

NCZ039-141715-
RANDOLPH-
1229 PM EDT SAT MAY 14 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 115
PM EDT...

AT 1229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ASHEBORO...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO...RANDLEMAN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3592 7993 3590 7965 3560 7980 3566 8001
TIME...MOT...LOC 1629Z 207DEG 14KT 3572 7988

ELLIS
Special weather statement, May 14, 2:18 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EDT SAT MAY 14 2011

NCZ024-141900-
ORANGE-
218 PM EDT SAT MAY 14 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 300
PM EDT...

AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CARRBORO...OR ABOUT OVER CHAPEL HILL...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...SCHLEY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3624 7914 3624 7896 3620 7895 3600 7899
      3598 7899 3597 7900 3592 7901 3587 7903
      3586 7907 3589 7925 3625 7919 3625 7916
TIME...MOT...LOC 1818Z 206DEG 20KT 3597 7910

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:34 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne56 min
May 13, 9:46 PM EDTSpecial Weather StatementRAHDavidson, Randolph59 min
May 13, 9:56 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth34 min
May 13, 10:25 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph50 min
May 13, 11:14 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond61 min
May 13, 11:20 PM EDTSpecial Weather StatementRAHAlamance55 min
May 14, 12:22 AM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Nash, Orange, Wake53 min
May 14, 1:25 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake50 min
May 14, 2:06 AM EDTSevere Thunderstorm WarningRAHJohnston39 min
May 14, 2:28 AM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wilson97 min
May 14, 3:12 AM EDTSpecial Weather StatementRAHGreene33 min
May 14, 12:29 PM EDTSpecial Weather StatementRAHRandolph46 min
May 14, 2:18 PM EDTSpecial Weather StatementRAHOrange42 min
May 14, 2:49 PM EDTSpecial Weather StatementRAHSampson56 min
May 14, 2:49 PM EDTSevere Thunderstorm WarningRAHDurham, Orange41 min
May 14, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson42 min
May 14, 3:31 PM EDTSevere Thunderstorm WarningRAHDurham, Granville44 min
May 14, 3:38 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne37 min
May 14, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham, Wake13 min
May 14, 4:02 PM EDTSevere Thunderstorm WarningRAHCumberland21 min
May 14, 4:03 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne42 min
May 14, 4:44 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson61 min
May 14, 4:45 PM EDTSpecial Weather StatementRAHAnson45 min
May 14, 4:50 PM EDTSpecial Weather StatementRAHWake40 min
May 14, 5:22 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash53 min
May 14, 5:35 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren40 min
May 14, 5:52 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 14, 7:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.